Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Mar 1, 2014, 9:22 AM MST for 26 counties in Nebraska. It took effect at Mar 1, 2014, 3:00 PM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 9:22 AM MST (16:22 UTC)
- In effect from
- Mar 1, 2014, 3:00 PM MST
- Expired
- Mar 2, 2014, 10:26 AM MST
- In force
- 19 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS43 KLBF 011622 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1022 AM CST SAT MAR 1 2014 ...COLD TEMPERATURES AND PERIODS OF SNOW THIS WEEKEND... .WINTER WEATHER WILL AFFECT THE REGION THIS WEEKEND DUE TO MODERATE TO HEAVY SNOWFALL AND BITTERLY COLD WIND CHILL TEMPERATURES. THE STORM SYSTEM WILL CONTINUE TO PRODUCE HEAVY SNOW THIS MORNING AND AFTERNOON ACROSS NORTH-CENTRAL NEBRASKA BEFORE TAPERING OFF LATE THIS AFTERNOON. WIND CHILL TEMPERATURES WILL DECREASE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AS TEMPERATURES SLOWLY FALL. NEZ035>038-056>059-069>071-020700- /O.CAN.KLBF.WC.Y.0011.000000T0000Z-140302T1800Z/ /O.NEW.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/ ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 1022 AM CST SAT MAR 1 2014 /922 AM MST SAT MAR 1 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO NOON CST /11 AM MST/ SUNDAY. * WIND CHILL VALUES...FALLING TEMPERATURES AND INCREASING WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTHWEST NEBRASKA...AND CONTINUING THROUGH TONIGHT AND INTO SUNDAY MORNING. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NEZ004>010-022>029-094-020700- /O.NEW.KLBF.WC.Y.0012.140302T0000Z-140302T1800Z/ /O.EXT.KLBF.WW.Y.0006.000000T0000Z-140302T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...CODY...MERRIMAN...KILGORE 1022 AM CST SAT MAR 1 2014 /922 AM MST SAT MAR 1 2014/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...THE AREA OF HEAVY SNOW HAS BEGUN TO SHIFT SOUTHWARD ACROSS NORTHERN CENTRAL NEBRASKA THIS MORNING. SNOW IS EXPECTED TO DECREASE ACROSS THE AREA LATE THIS AFTERNOON. * SNOW ACCUMULATIONS...TOTAL SNOWFALL OF 3 TO 6 INCHES. * WIND...NORTHEASTERLY AT 15 TO 20 MPH PRODUCING MINOR BLOWING AND DRIFTING SNOW. * IMPACTS...VISIBILITIES WILL FALL TO 1/2 MILE AT TIMES IN MODERATE SNOWFALL. BLOWING SNOW WILL ALSO AID IN REDUCING VISIBILITIES IN SOME AREAS. ROADWAYS ARE LIKELY TO BECOME ICY AND SNOW COVERED...MAKING TRAVEL HAZARDOUS. ALSO...BITTERLY COLD WIND CHILLS TODAY 15 TO OF 25 BELOW ZERO ARE EXPECTED TO DROP TO 20 BELOW TO NEAR 30 BELOW ZERO TONIGHT AND EARLY SUNDAY. FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. WITH THE BITTER COLD...IF YOU MUST VENTURE OUTDOORS... DRESS IN LAYERS AND LIMIT TIME OUTSIDE. ALSO...PROVIDE PROTECTION AND SHELTER FOR PETS AND OTHER DOMESTIC ANIMALS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KNUTSVIG
4 follow-up statements
884 WWUS43 KLBF 012109 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CST SAT MAR 1 2014 ...BITTERLY COLD WIND CHILL TEMPERATURES THIS WEEKEND... .AS COLD HIGH PRESSURE PUSHES INTO NEBRASKA FROM THE NORTH... TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO ACROSS MUCH OF THE REGION. THE COLD TEMPERATURES COMBINED WITH EAST TO NORTHEASTERLY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH SUNDAY MORNING. NEZ004>010-022>029-094-021315- /O.CAN.KLBF.WW.Y.0006.000000T0000Z-140302T0000Z/ /O.EXT.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...CODY...MERRIMAN...KILGORE 309 PM CST SAT MAR 1 2014 /209 PM MST SAT MAR 1 2014/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY AS SNOW HAS DECREASED ACROSS THE REGION. HOWEVER...OCCASIONAL LIGHT SNOW WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON UNTIL NOON CST /11 AM MST/ SUNDAY. * WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...AND CONTINUING THROUGH TONIGHT INTO SUNDAY MORNING. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. && $$ NEZ035>038-056>059-069>071-021315- /O.CON.KLBF.WC.Y.0012.140301T2200Z-140302T1800Z/ ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE- HAYES-FRONTIER- INCLUDING THE CITIES OF...ARTHUR...TRYON...STAPLETON... BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 309 PM CST SAT MAR 1 2014 /209 PM MST SAT MAR 1 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS AFTERNOON UNTIL NOON CST /11 AM MST/ SUNDAY. * WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO BEGINNING LATE THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND CENTRAL NEBRASKA...AND CONTINUING THROUGH TONIGHT INTO SUNDAY MORNING. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. && $$ KNUTSVIG
635 WWUS43 KLBF 020313 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 913 PM CST SAT MAR 1 2014 ...BITTERLY COLD WIND CHILL TEMPERATURES THIS WEEKEND... .AS COLD HIGH PRESSURE PUSHES INTO NEBRASKA FROM THE NORTH... TEMPERATURES ARE EXPECTED TO FALL WELL BELOW ZERO ACROSS MUCH OF THE REGION. THE COLD TEMPERATURES COMBINED WITH EAST TO NORTHEASTERLY WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THROUGH SUNDAY MORNING. NEZ004>010-023>029-037-038-094-021715- /O.UPG.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/ /O.NEW.KLBF.WC.W.0003.140302T0313Z-140302T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 913 PM CST SAT MAR 1 2014 /813 PM MST SAT MAR 1 2014/ ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 30 BELOW ZERO TO 40 BELOW ZERO BEGINNING LATE THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA CONTINUING THROUGH SUNDAY MORNING. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP IN A MATTER OF MINUTES WITH WIND CHILL LOWER THAN 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NEZ022-035-036-056>059-069>071-021715- /O.CON.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/ GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 913 PM CST SAT MAR 1 2014 /813 PM MST SAT MAR 1 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY. * WIND CHILL VALUES...TEMPERATURES FALLING BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. && $$ POWER
129 WWUS43 KLBF 020910 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILL TEMPERATURES THIS MORNING... .VERY COLD TEMPERATURES COMBINED WITH 5 TO 10 MPH NORTHEAST WINDS WILL RESULT IN BITTERLY COLD WIND CHILLS THIS MORNING. NEZ004>010-023>029-037-038-094-021800- /O.CON.KLBF.WC.W.0003.000000T0000Z-140302T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 310 AM CST SUN MAR 2 2014 /210 AM MST SUN MAR 2 2014/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * WIND CHILL VALUES...TEMPERATURES BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 30 BELOW TO 35 BELOW ZERO THIS MORNING. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP IN A MATTER OF MINUTES WITH WIND CHILL LOWER THAN 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. && $$ NEZ022-035-036-056>059-069>071-021800- /O.CON.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/ GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 310 AM CST SUN MAR 2 2014 /210 AM MST SUN MAR 2 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * WIND CHILL VALUES...TEMPERATURES BELOW ZERO AND LIGHT TO MODERATE WINDS WILL PRODUCE WIND CHILL VALUES OF 20 BELOW TO NEAR 30 BELOW ZERO. * OTHER IMPACTS...FROST BITE ON EXPOSED SKIN CAN DEVELOP WITHIN 30 MINUTES WITH WIND CHILL LOWER THAN 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PETS AND OTHER DOMESTIC ANIMALS ARE ALSO AT RISK FOR HYPOTHERMIA AND FROST BITE AND NEED SHELTER FROM THE WIND AND EXTREME COLD. && $$
174 WWUS43 KLBF 021726 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 AM CST SUN MAR 2 2014 NEZ004>010-023>029-037-038-094-021830- /O.CAN.KLBF.WC.W.0003.000000T0000Z-140302T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... STAPLETON...BROKEN BOW...CODY...MERRIMAN...KILGORE 1126 AM CST SUN MAR 2 2014 /1026 AM MST SUN MAR 2 2014/ ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL WARNING. TEMPERATURES CONTINUE TO WARM THIS MORNING...AND WIND CHILL READINGS HAVE RISEN ABOVE WARNING AND ADVISORY CRITERIA. WIND CHILLS ARE STILL COLD...IN THE -5 DEGREES TO -20 DEGREES BELOW ZERO. $$ NEZ022-035-036-056>059-069>071-021830- /O.CAN.KLBF.WC.Y.0012.000000T0000Z-140302T1800Z/ GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 1126 AM CST SUN MAR 2 2014 /1026 AM MST SUN MAR 2 2014/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES CONTINUE TO WARM THIS MORNING...AND WIND CHILL READINGS HAVE RISEN ABOVE ADVISORY CRITERIA. WIND CHILLS ARE STILL COLD...IN THE 0 TO 15 DEGREES BELOW ZERO. $$ MASEK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 4:30 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Mar 1, 4:30 AM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 530 AM CST SAT MAR 1 2014 .SYNOPSIS... ISSUED AT 252 AM CST SAT MAR 1 2014 ANALYSIS OF THE 08Z MSL DATA SHOWS ARCTIC AIR CENTERED OVER THE NORTHERN BORDER OF ALBERTA. THIS AIR MASS IS DIRECTLY UPSTREAM OF THE NORTHERN PLAINS. THOUGH IT WILL UNDERGO SIGNIFICANT MODIFICATION FROM ITS TEMPERATURES OF -30F TO -35F...IT IS THE AIR MASS OF CONCERN FOR TEMPERATURES IN NEBRASKA. IN THE UPPER LEVELS...WATER VAPOR IMAGERY SHOWED A HUGE CYCLONE COMING ASHORE IN CENTRAL CALIFORNIA. ALSO...THE POLAR FRONT WAS DISCERNIBLE ACROSS THE NORTHERN U.S. FROM NORTHERN MINNESOTA TO NORTHERN WASHINGTON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 252 AM CST SAT MAR 1 2014 WE ARE HAVING TO DEAL WITH TWO CATEGORIES OF HAZARDOUS WEATHER IN THE FORECAST FOR TODAY AND TONIGHT. THE WINTER WEATHER ADVISORY LOOKS WELL PLACE WITH ADDITIONAL SNOWFALL TODAY AND TONIGHT OF TWO TO THREE INCHES. AS THE POLAR FRONT PLUNGES SOUTHWARD TODAY AND TONIGHT...TEMPERATURES WILL BE STEADY OR FALLING TODAY. MOIST AIR LIFTING UP OVER THE COLD AIR WILL CONTINUE PRODUCING SNOW IN NORTHERN NEBRASKA WHERE MOISTURE AND LIFT IS MOST FAVORABLE. SATURATION AND UPWARD MOTION EXTEND INTO THE DENDRITIC LAYER AND THE REST OF THE SATURATED LAYER IS -7C OR LOWER...SO SNOW TO LIQUID RATIOS WILL BE FAIRLY HIGH AT 15-18 TO 1 IN THE NORTH. IN CENTRAL AND SOUTHWEST NEBRASKA...WHERE THERE IS NO HEADLINE...WE WILL ISSUE A WIND CHILL ADVISORY BEGINNING EARLY THIS MORNING AND CONTINUING UNTIL 18Z SUNDAY. FOR THE AREA UNDER THE WINTER WEATHER ADVISORY...WE WILL INCLUDE WIND CHILL IN THE ADVISORY. THERE IS SOME POTENTIAL FOR WIND CHILL IN CENTRAL AND NORTH CENTRAL NEBRASKA...EAST OF U.S. HIGHWAY 83...WIND CHILL VALUES MAY GO BELOW THE WARNING THRESHOLDS EARLY SUNDAY MORNING. FOR THE TIME BEING THOUGH...WE WILL REFRAIN FROM ISSUING OVERLAPPING HEADLINES IN NORTHERN NEBRASKA. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 252 AM CST SAT MAR 1 2014 CURRENT WEST COAST STORM MOVES EAST INTO THE ROCKIES AND QUICKLY BECOMES AN OPEN WAVE SUNDAY AS IT IS ABSORBED INTO THE STRONGER NORTHERN STREAM. MODELS HAVE BEEN TRENDING SOUTH WITH THE SYSTEM AND TAKE THE BULK OF THE WINTER PRECIP ACROSS KANSAS AS THE SUBSIDENCE REGION OF THE UPPER LEVEL JET SETS UP OVER THE CWA. THE GFS AND GEM KEEP LIGHT SNOW AROUND ALL DAY...HOWEVER OTHER MODELS ARE DRY. HAVE LEFT OUT POPS BEYOND SUNDAY MORNING...HOWEVER WOULD NOT BE SURPRISED TO SEE A FEW FLURRIES GIVEN PERSISTENT UPSLOPE FLOW IN THE LOW LEVELS AND THE DENDRITIC GROWTH LAYER NEAR THE SURFACE. COLD TEMPERATURES WILL REMAIN FIRMLY IN PLACE AS ARCTIC HIGH SLOWLY SAGS SOUTH. HIGHS LIKELY 40 DEGREES OR MORE BELOW NORMAL IN THE SINGLE DIGITS. WIND CHILLS WILL BE BITTERLY COLD DURING THE MORNING HOURS RANGING FROM AROUND -20 IN FAR SOUTHWEST NEBRASKA TO AS COLD AS -35 IN OUR NORTHEAST ZONES. 1042MB SFC HIGH SLIDES INTO THE EASTERN DAKOTAS SUNDAY NIGHT. THE POSITION OF THE HIGH WILL KEEP MOST OF THE CWA IN SOUTHEAST UPSLOPE FLOW WITH THE MODELS KEEPING A STREAM OF PACIFIC MOISTURE AND LOW LEVEL CLOUDS IN PLACE. THIS WILL HELP KEEP TEMPERATURES FROM COMPLETELY FALLING OFF HOWEVER LOWS WILL STILL BE BELOW ZERO. OUR WARM UP BEGINS ON MONDAY AS SFC HIGH SLIDES EAST AND HEIGHTS BUILD ALOFT. MODELS ARE BECOMING MORE AGGRESSIVE WITH THE SOUTHERLY FLOW AND DEGREE OF WARMING. GFS LEADS THE PACK WITH H85 TEMPS OF 0 TO 5 C ALONG AND WEST OF 83. THIS IS A BIG JUMP FROM PREVIOUS DAYS FORECAST AND THE SNOW PACK WILL STEAL A FEW DEGREES...SO WENT WITH A CONSERVATIVE UPWARD TREND IN TEMPS WITH LOW 30S IN OUR FAR WESTERN ZONES TO THE TEENS IN THE EAST. PROGRESSIVE QUASI-ZONAL FLOW TAKES OVER FOR THE REST OF THE WEEK AS TEMPERATURES GRADUALLY WARM TO MORE SEASONABLE LEVELS. QUICK MOVING SHORTWAVE WILL BRING A SLIGHT CHANCE OF POPS INTO THE FORECAST WEDNESDAY. MODELS ARE NOT IN GOOD AGREEMENT AT THIS TIME ON PRECIP PLACEMENT AND AMOUNTS. TEMPERATURES REALLY RAMP UP THURSDAY WITH HIGHS IN THE 50S AND POSSIBLY LOW 60S. NEXT COOL DOWN ARRIVES LATE IN THE WEEK ALONG WITH ADDITIONAL PRECIP CHANCES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 530 AM CST SAT MAR 1 2014 WIDESPREAD SNOW IN NORTHERN NEBRASKA WILL REDUCE VISIBILITY TO LESS THAN 3SM WITH LESS THAN 1SM POSSIBLE. VISIBILITY LESS THAN 3SM CAN BE EXPECTED IN CENTRAL AND SOUTHWEST NEBRASKA AS SNOW WORKS ITS WAY SOUTHWARD. THE SNOW SHOULD LET UP LATE AFTERNOON IN GIVING VISIBILITY HIGHER THAN 3SM. CEILINGS OF 1000-3000 FEET AGL ARE LIKELY OVER MOST OF WESTERN NEBRASKA TODAY WITH CEILING LIFTING TO ABOVE 3000 FEET AGL LATE AFTERNOON OR EARLY EVENING. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ SUNDAY FOR NEZ035>038-056>059-069>071. WINTER WEATHER ADVISORY UNTIL 6 AM CST /5 AM MST/ SUNDAY FOR NEZ004>010-022>029-094. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...MARTIN AVIATION...SPRINGER
Hazardous weather outlook, Mar 1, 4:22 AM MST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 522 AM CST SAT MAR 1 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-021130- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 522 AM CST SAT MAR 1 2014 /422 AM MST SAT MAR 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ADDITIONAL SNOWFALL OF 2 TO 3 INCHES CAN BE EXPECTED TODAY IN NORTHERN NEBRASKA GIVING TOTAL ACCUMULATIONS OF 3 TO 6 INCHES. VERY COLD TEMPERATURES AND MODERATE WIND WILL COMBINE TO PRODUCE WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO. AFTER MIDNIGHT TONIGHT...WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO ARE POSSIBLE EAST OF HIGHWAY 83 IN CENTRAL AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED UNTIL LATE SUNDAY MORNING WITH WIND CHILL AS LOW AS 35 BELOW ZERO POSSIBLE IN CENTRAL AND NORTH CENTRAL NEBRASKA. VERY COLD WIND CHILLS ARE POSSIBLE AGAIN LATE SUNDAY NIGHT TO EARLY MONDAY WITH VALUES OF 20 BELOW TO 25 BELOW ZERO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, Mar 1, 8:44 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 AM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW BUTTE 42.91N 98.85W
03/01/2014 M2.3 INCH BOYD NE CO-OP OBSERVER
24 HOUR TOTAL ENDING 6 AM CST, LIQUID EQUIVALENT 0.14
INCH
&&
SNIVELYLocal storm report, Mar 1, 8:45 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 AM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW NEWPORT 42.60N 99.33W
03/01/2014 M3.0 INCH ROCK NE CO-OP OBSERVER
24 HOUR TOTAL ENDING 8 AM CST, LIQUID EQUIVALENT 0.20
INCH
&&
SNIVELYLocal storm report, Mar 1, 8:46 AM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 AM CST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 2 NW SPRINGVIEW 42.85N 99.78W
03/01/2014 M3.0 INCH KEYA PAHA NE CO-OP OBSERVER
24 HOUR TOTAL ENDING 6 AM CST, LIQUID EQUIVALENT 0.14
INCH
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:16 AM MST | Wind Chill Advisory | LBF | Arthur, Chase, Custer, Deuel, Frontier, Hayes and 5 more | 7 hr |
| Mar 1, 3:48 PM MST | River Flood Advisory | LBF | Lincoln | 36 hr |
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.